Hail, La Salle
- When
- April 25, 4:55 PM CST to 5:00 PM CST
- Where
- La Salle County, 6.74 mi E of Encinal
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.040, -99.240
Law enforcement reported quarter sized hail east of Encinal.
An isolated severe thunderstorm over the western Brush Country produced large hail near Encinal in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An isolated severe thunderstorm over the western Brush Country produced large hail near Encinal in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 25, 2:56 PM CST, 1 hour 59 minutes earlier.
Area Forecast Discussion National Weather Service Corpus Christi TX 356 PM CDT Wed Apr 25 2018 .SHORT TERM (Tonight through Thursday)... Keeping an eye to the sky, well more than usual tonight. Watching some storms develop in advance of the surface cold front to the west of the region along the higher terrain of the Sierra Madres'. These storm are expected to grow upscale as they head towards the Rio Grande River and could ultimately move into extreme western Webb County by 6PM CDT. The amount of low-level CIN seems to have vanished recently with breaks in the overcast deck that has hugged the river valley much of the day. The best moisture pooling is still right along the Rio Grande Plains but we will be fighting the loss of daytime heating by the time the surface cold front moves through the region. Storms could be more elevated in nature. Still thinking though that the convection along the mountains to the west will eventually merge with convection developing along the front this evening as it moves into the Brush Country. Our time frame for any severe thunderstorms continues to be from 6PM until around 10PM, and this may be a little generous. Though shear does increase later this evening a majority of the organization could remain across our extreme western areas or even just across the boarder into Mexico. Instability quickly drops off east of the Brush Country. Greatest threats remain large hail and damaging winds. Convective outflow from the north along with the cold front should be enough to get some showery activity to develop across the Coastal Plains and possibly the Coastal Bend later this evening. Would settle for a couple tenths of an inch tonight across the Coastal Bend. Front moves off the coast early Thursday morning turning winds to the north-northeast. Weak isentropic lift still occurring behind the front may keep some lingering clouds and light rain in place through the mid-morning hours before drying out completely. && .LONG TERM (Thursday night through Wednesday)... Thursday night easterly flow will briefly return to the region. However, another shortwave will pass in the northwest flow aloft, bringing a secondary weak cold front/surge of high pressure through the region Friday morning. Over the weekend a deep upper level low will dig into the western CONUS. Onshore flow will return Saturday and strengthen on Sunday, gradually increasing moisture across the region. Weak shortwaves aloft moving out from northeast Mexico may allow a few thunderstorms to pop up and move across the Brush Country on Saturday and Sunday. As moisture increases locally early next week the deep upper level low will dig into the the Northern Intermountain/Central Great Basin. Anticipate at least isolated showers and storms on Monday as impulses eject ahead of the low/trough. Isolated to scattered showers and storms will also be possible Tuesday into Wednesday as the main upper level system gradually tracks further east. Deepening surface low pressure to the northwest will strengthen onshore flow, potentially bringing Small Craft Advisory conditions late in the period. Mild, near seasonable temperatures will persist over the weekend. A gradual warming trend will develop during Monday through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 59 77 59 82 61 / 50 10 10 10 10 Victoria 57 79 54 82 57 / 50 10 10 10 10 Laredo 62 80 64 82 63 / 70 10 10 10 10 Alice 59 80 58 84 59 / 40 10 10 10 10 Rockport 58 75 62 80 64 / 50 10 10 10 10 Cotulla 59 79 59 83 60 / 70 10 10 10 10 Kingsville 61 80 59 84 60 / 50 10 10 10 10 Navy Corpus 63 77 65 80 66 / 50 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && GH/77...SHORT TERM LB/84...LONG TERM
Hazardous Weather Outlook National Weather Service Corpus Christi TX 532 AM CDT Wed Apr 25 2018 TXZ229>234-239>247-261045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 532 AM CDT Wed Apr 25 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected to develop this late afternoon and this evening, primarily across the Brush Country and Rio Grande Plains. Some storms may become strong to even severe at times, with large hail and damaging winds being the main threat. Farther east across the Coastal Bend and Victoria Crossroads, isolated to scattered thunderstorms are expected. An isolated strong storm or two may be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms will be possible over South Texas Monday and Tuesday. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-261045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 532 AM CDT Wed Apr 25 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible this evening as a cold front moves south into the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
Special Weather Statement
National Weather Service Corpus Christi TX
450 PM CDT WED APR 25 2018
TXZ239-252245-
Webb-
450 PM CDT WED APR 25 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
At 450 PM CDT, a strong thunderstorm was located 15 miles northwest
of Columbia Bridge, or 33 miles northwest of Laredo, moving southeast
at 10 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Laredo, Las Tiendas, Laredo International Airport, Botines, Unitec
Industrial Park, La Esperanza Ranch Airport, Ranchos Penitas West,
Columbia Bridge, United South High School, Texas A&M International
University, Doctors Hospital Of Laredo, St Augustine High School
South Laredo, Laredo Community College, Laredo Country Club and
Orvil.
LAT...LON 2746 9949 2749 9948 2750 9953 2757 9951
2761 9954 2760 9958 2764 9960 2763 9966
2767 9969 2765 9970 2778 9982 2776 9984
2780 9988 2788 9991 2791 9990 2794 9994
2798 9993 2800 9999 2818 9947 2737 9929
TIME...MOT...LOC 2150Z 302DEG 10KT 2787 9990
GWSpecial Weather Statement
National Weather Service Corpus Christi TX
529 PM CDT WED APR 25 2018
TXZ229-239-252330-
Webb-La Salle-
529 PM CDT WED APR 25 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
At 528 PM CDT, a strong thunderstorm was located near Encinal, moving
east at 10 mph.
Winds in excess of 40 mph and dime to nickel size hail are possible
with this storm.
Locations impacted include...
Encinal.
LAT...LON 2820 9943 2820 9940 2823 9939 2826 9904
2788 9913 2802 9946
TIME...MOT...LOC 2228Z 281DEG 7KT 2811 9940
GWSpecial Weather Statement
National Weather Service Corpus Christi TX
551 PM CDT WED APR 25 2018
TXZ239-240-252345-
Webb-Duval-
551 PM CDT WED APR 25 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL DUVAL AND
SOUTHEASTERN WEBB COUNTIES...
At 550 PM CDT, a strong thunderstorm was located near Laredo
Community College, or near Laredo, moving southeast at 35 mph.
Winds in excess of 40 mph and pea to up to half inch hail are
possible with this storm. At this time, it appears that the
strongest part of this storm will remain just west of the Rio
Grande. We will continue to monitor.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Unitec
Industrial Park, Mirando City, Ranchos Penitas West, Oilton, United
South High School, Texas A&M International University, Aguilares,
Ranchitos Las Lomas, Doctors Hospital Of Laredo, St Augustine High
School South Laredo, Laredo Community College, Bruni, Laredo Country
Club, Orvil and Botines.
LAT...LON 2730 9949 2731 9954 2734 9951 2741 9949
2745 9950 2749 9948 2750 9953 2757 9951
2761 9955 2760 9959 2764 9960 2764 9963
2763 9964 2766 9969 2777 9966 2765 9878
2727 9880 2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 2250Z 299DEG 32KT 2755 9956
GWThe Laughlin AFB radar (KDFX), 171 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 hail. Local standard time, as filed.
Law enforcement reported quarter sized hail east of Encinal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749693.